... I think, but I mean for many years. He now has very itchy skin that complicates sleep and everyday life quite a bit, which has been decided by doctors as being brought on by the long term use of prednisone. He has a type of arthritis that's made it very uncomfortable for him to discontinue the use of the prednisone. However, regardless, he's been on it so long, I guess he can't stop now, anyway. Sooo… what can he do to relieve the maddening itching? Thanks so much!
Good question. Dry skin is being hydrated? They ought to give him something for it. I have been on medium to high dose for 8 years. My itchy skin was thyroid problem. He is being treated for bone loss?
Has he been to dermatologist? I wouldn't want to say Benadryl or such because it would be daily and not meant to be taken all the time. I would have him go to the dermatologist and be tested further. The RA is known. That doesn't mean he does not have something else the suppressed immune system has allowed to happen. So the rheumatologist ought to be another stop. He would do better to take someone along who is responsible to ask questions from a prepared list and take notes. Men can be shy reporting problems and he may not be providing all the questions. That would be very helpful for another opinion that tells it as it is really happening. Karen
A WARNING TO ALL!!! plz back off prednisone very VERY slowly and with the help of your physician even if they don't want to give it !! I had been on a high dose of prednisone for about a year when i had to move. the only dr that would take me on as a patient cut off my dose of prednisone overnight. no explanation and advice for managing the withdrawals this was before the internet so i also had no access for help there. it was a honest to God nightmare and i ended being 78 lbs. and paralyzed from my hips down before i found another dr brave and smart enough to help me start to turn the tables. i'm still dealing with the damage from those withdrawals every day. PLZ BE CAREFUL DEALING WITH THIS MEDICATION !!!
have you tried a topical numbing cream for the itches? lidocaine helps my skin issues alot.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Apr 2011 • 2 answers
Posted 20 Sep 2011 • 3 answers
Posted 23 Jul 2012 • 1 answer
Posted 29 Sep 2012 • 2 answers
Posted 26 Jan 2016 • 0 answers